of Serotonin and Norepinephrine and Dopamine to a lesser extent. Can be very useful in treating depression and anxiety together. One major downfall is that once this medication is discontinued, you will then suffer hellish withdrawl effects for weeks.
the only things more powerful are:
1. ect, where they fry your brain with electricity; it does work; but the downside is that you lose any recollection of the past few months, and you have to keep getting it for it to work
2. the maois; of course, with the maois, if you drink wine, beer, eat aged cheese, or take any other sort of medication, your blood pressure goes to 300/240 and your head explodes, so they have to keep you in the **happy**place** while they use the maois on you.
downside to effexor:
1. if you're taking a low dose, and you're a man, forget about getting it up easily. on the other hand, at a high enough dose (300-450 mg), the problems actually seem to go away.
2. it has the absolute worst withdrawal of any antidepressant. you feel brainzaps for a few weeks to years, in addition, you're woozy and f'ed up. you're an addict, or you're miserable.
it's the bomb in the war on depression. like THE BOMB. the big one. the one with a big red button. it will fuck your depression over. just remember that it comes with fallout. you'll probably be taking those pills for the next 50 years or so.
is it worth it? maybe. if nearly everything else doesn't work.
you can take the blue pill, and go back to the matrix, or take the red pill, and see how deep the rabbit hole goes.
but don't say i didn't warn you.
Works like nothing else.
Can be really great.
The going off brain zap side effects aren't that bad with me.
Maybe a few days and the feeling wasn't that terrible.
Remember or realize that most people who have POSITIVE experiences with meds or things in general
don't often bother too write about them online.
people with negative experiences tend to write a lot more I think.
So, there's a bias there.
Sexual side effects for men yes. Wellbutrin can help. May not be bad if you have PE, can slow you down.
Going off though caused me PE.
Would agree if all else fails and you need it, go for it, IF YOU NEED IT. I did well for almost a year off of it and even did OK through a tough breakup going off of it after 10 years, so you may not necessarily be doomed to be on it forever.
Just try and balance it out and any of this stuff with as much good nutrition and exercise as you can.
Oh, forgot: night sweats on this too, fun..
Meditation and the teachings on the realities of this world we create in our minds, by this guy they called "Awake" 2,500 years ago are very helpful to me.